What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 18, 2:47 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 18, 2:47 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
347 PM EDT Fri Mar 18 2022
.Near Term.../through Saturday night/...
A surge of moist air up the coast has resulted in a few patches of
dense fog and stratus this afternoon. This fog will likely dissipate
this afternoon as winds increase, but may redevelop during the
overnight.
A wave of energy will move east southeast across SE GA this
afternoon and evening, with associated showers and storms spreading
across the area. The potential will exist for strong to severe
thunderstorms as this area moves through. The activity will weaken
overnight, with coverage of showers decreasing. Moisture advecting
NE from the Gulf overnight, will result in fog production across
NE FL, and possibly up the Atlantic coast.
Another area of convection is expected to develop near coastal NE FL
this afternoon, where higher dewpoints have advected in, and
temperatures have risen well into the 80s. Could see a few strong
thunderstorms develop in this area before it pushes off shore.
A cold front will move into western counties toward dawn, with
chance for showers and storms increasing along it. The boundary will
then move very slowly southeast across the area through the day
Saturday, as upper waves move NE along it. The potential for
strong to severe storms exists through the day Saturday into
Saturday evening.
The front will finally push to the southeast late Saturday night
into Sunday morning as high pressure builds from the northwest.
Temperatures will trend above normal Tonight. Readings will be above
normal again Saturday, especially across NE FL which will largely be
south of the front. More seasonal temperatures are expected for
Saturday night.
&&
.Short Term.../Sunday through Tuesday/...
High pressure will build from the northwest and north through the day
Sunday. While a few lingering showers are expected Sunday
morning, conditions will trend toward sunny skies. The high will
build to the north Sunday night, then to the northeast on Monday.
The high will continue to move to the east northeast through
Tuesday. Dry weather is forecast for Sunday night through Tuesday,
but as flow comes more from the southeast into Tuesday, clouds
will be on the increase.
Temperatures this period will moderate, with readings well above on
Tuesday.
&&
.Long Term.../Tuesday night through Friday/...
The high will build more toward the east northeast Tuesday night
into Wednesday, as moisture continues to increase across region. A
slow moving frontal system will move into area Thursday, and
continue to affect the region through Friday. Rounds of showers and
storms will be expected for Thursday and Friday.
Temperatures this period will trend well above normal through
Wednesday. It will be cooler Thursday into Friday, but readings will
still be near seasonal levels.
&&
.Marine...
High pressure will move further to the east this evening, as a wave
of low pressure moves east across SE GA, and into the coastal
waters. A cold front will move southeast into region Saturday
morning, then slowly track to the southeast through the day. Waves
of energy will track northeast along the boundary which will help to
slow the front. The front will move to the southeast of the region
Sunday morning, with high pressure building to the northwest.
This high will build to the northeast Monday into Tuesday, then
further away to the northeast Wednesday. A frontal system will move
into the region for Thursday and Friday.
Rip Currents: SE GA: Moderate through Saturday
NE FL: Moderate through Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 77 48 71 44 / 80 70 30 0 0
SSI 65 79 53 69 54 / 80 60 60 10 0
JAX 66 84 54 73 48 / 20 50 60 10 0
SGJ 66 84 56 71 54 / 30 40 60 20 0
GNV 66 83 56 74 48 / 20 50 60 10 0
OCF 65 84 58 76 49 / 10 20 40 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Mar 18, 11:12 AM EST, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1212 PM EDT Fri Mar 18 2022
FLZ124-125-133-138-GAZ154-166-182100-
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee,
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach,
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast,
Jekyll Island, Glynn Haven, Sea Island, St. Simons,
Country Club Estate, Dock Junction, Dover Bluff, Kingsland,
and Dungeness
1212 PM EDT Fri Mar 18 2022
...PATCHY DENSE SEA FOG ALONG THE NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA BEACHES THIS AFTERNOON...
Patchy dense sea fog with local visibilities below one mile at
times will linger along the beaches of Northeast Florida and
Southeast Georgia this afternoon. The fog will generally remain
right along beach locations and inlets right along the Atlantic
Ocean. The sea fog is due to light southeast winds increasing low
level moisture levels right along the coast and the sea fog should
slowly lift into a stratus cloud later on this afternoon.
HESS
Local storm report, Mar 18, 2:41 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 2 WSW ALMA 31.53N 82.50W
03/18/2022 M47 MPH BACON GA ASOS
ASOS STATION KAMG ALMA RECORDED A WIND GUST
OF 47 MPH.
&&
KBSpecial weather statement, Mar 18, 2:44 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Fri Mar 18 2022
GAZ134-151-152-163-165-250-350-364-182030-
Pierce GA-Bacon GA-Clinch GA-Inland Camden GA-Western Charlton GA-
Brantley GA-Northern Ware GA-Southern Ware GA-
344 PM EDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of western Camden,
Pierce, Brantley, Ware, southeastern Bacon, Clinch and northwestern
Charlton Counties through 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bristol to near Lakeland. Movement was
east at 30 mph. Wind gusts of 35-45 mph were being produced along
the leading edge outflow.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Blackshear, Homerville, Woodbine, Nahunta, Patterson,
Argyle, Offerman, Du Pont and Boggy Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8287 3118 8267 3128 8270 3127 8263
3133 8263 3153 8228 3142 8206 3137 8203
3128 8178 3115 8196 3110 8192 3110 8184
3117 8177 3111 8160 3074 8169 3080 8188
3107 8210 3072 8260 3096 8297 3113 8297
TIME...MOT...LOC 1943Z 286DEG 28KT 3148 8216 3102 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLFLocal storm report, Mar 18, 3:09 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 2 W DEENWOOD 31.25N 82.40W
03/18/2022 M43 MPH WARE GA AWOS
AWOS STATION KAYS WAYCROSS WARE CO REPORTED
A WIND GUST OF 43 MPH.
&&
KBLocal storm report, Mar 18, 3:33 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 1 NNE JESUP 31.61N 81.88W
03/18/2022 M42 MPH WAYNE GA MESONET
MESONET STATION GA355 LOCATED AT THE
INTERSECTION OF US 341 AND STATE ROAD 38 IN
JESUP, GA RECORDED A WIND GUST OF 42 MPH.
&&
KBSpecial weather statement, Mar 18, 3:39 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
439 PM EDT Fri Mar 18 2022
FLZ024-124-GAZ152>154-165-166-264-350-364-182130-
Inland Nassau FL-Coastal Nassau FL-Northeastern Charlton GA-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
Western Charlton GA-Brantley GA-Coastal Camden GA-Southern Ware GA-
439 PM EDT Fri Mar 18 2022
...Heavy showers with strong gusty winds will impact portions of
northern Nassau, Camden, Glynn, southeastern Brantley, southeastern
Ware and northern Charlton Counties through 530 PM EDT...
At 438 PM EDT, Doppler radar was tracking a band of heavy showers
along a line extending from near Cox to near Stephen Foster State
Park. Movement was east at 45 mph.
HAZARD...Winds or 35-45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina Beach,
Hilliard, Folkston, Woodbine, Dock Junction and Kings Bay Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8125 3110 8137 3079 8142 3073 8142
3059 8150 3078 8239 3142 8160 3136 8152
3133 8145 3133 8144 3131 8144 3128 8139
3129 8139 3128 8138 3130 8137 3131 8134
3128 8132 3127 8122
TIME...MOT...LOC 2038Z 275DEG 42KT 3140 8155 3083 8226
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WOLF